Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Dynamic pattern formation in Swift-Hohenberg equations

Authors: Tung Hoang and Hyung Ju Hwang
Journal: Quart. Appl. Math. 69 (2011), 603-612
MSC (2000): Primary 35K50, 35B35, 92C15
DOI: https://doi.org/10.1090/S0033-569X-2011-01260-1
Published electronically: April 26, 2011
MathSciNet review: 2850747
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study nonlinear instability in the Swift-Hohenberg equation. The short-time pattern formation under the fully nonlinear setting is rigorously characterized. For unstable constant equilibria, we investigate the nonlinear dynamics of patterns which occur within the time interval of existence.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35K50, 35B35, 92C15

Retrieve articles in all journals with MSC (2000): 35K50, 35B35, 92C15

Additional Information

Tung Hoang
Affiliation: Department of Mathematics, State University of New York at Buffalo, New York
Email: thoang@buffalo.edu

Hyung Ju Hwang
Affiliation: Department of Mathematics, Pohang University of Science and Technology, Pohang 790-784, Korea
Email: hjhwang@postech.ac.kr

DOI: https://doi.org/10.1090/S0033-569X-2011-01260-1
Received by editor(s): March 24, 2010
Published electronically: April 26, 2011
Article copyright: © Copyright 2011 Brown University

American Mathematical Society